Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2015, 4:20 PM CDT for 4 counties in Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 4:20 PM CDT (21:20 UTC)
- Expired
- Apr 1, 2015, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dallas County, MO, Greene County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:46 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 1, 3:46 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT Wed Apr 1 2015 .SHORT TERM...(Late this Afternoon and Tonight) Issued at 336 PM CDT WED APR 1 2015 A large area of showers and thunderstorms developed this afternoon due to a returning warm front and leftover mesoscale convective vortex (MCV) from convection across Oklahoma on Tuesday. We have received a few hail reports along with reports of strong straight-line winds with a few embedded line segments (but no damage to this point). This activity will continue to shift northeast late this afternoon and this evening although it will run into a drier low level air mass. We may also see some redevelopment behind this main activity early this evening as a low level jet stream strengthens. Most of this activity should shift out of the area by late this evening. We will then be watching additional convective development across the central Plains later tonight along a cold front. This activity should begin to shift into extreme southeastern Kansas and west-central Missouri before sunrise. Lows tonight should be pretty close to 60 over most areas. .LONG TERM...(Thursday through Wednesday) Issued at 336 PM CDT WED APR 1 2015 That front will then push into central Missouri Thursday morning but will begin to stall. Showers and thunderstorms should overspread most of the Missouri Ozarks Thursday morning. Activity should then decrease in coverage for a time from late morning into early afternoon as upper level short wave ridging occurs. Convective re-development will then be possible later Thursday afternoon...especially if we can see any sunshine. It remains a tough call as to whether or not the cap will break and we will see surface-based convection. Deep layer shear will easily be sufficient for storm organization as a mid and upper level speed max spreads into the region. The orientation of the front when compared to wind fields may not bode well for supercells...although motions of any discrete storms would tend to move along that boundary. We will also have to watch any convection that can manage to develop across eastern Oklahoma as it may stand a better chance of being supercellular. This is also highly questionable given that the cap may hold. Otherwise, the main play from late Thursday afternoon into Thursday night may actually be multicells and line segments with an attendant straight-line wind and hail threat. Low level wind shear vectors may also be supportive of embedded mesovortex potential for anything bowing to the east or northeast (especially along that front or any remaining outflow). Surface low pressure will then track from the southern Plains through northern Arkansas or far southern Missouri from later Thursday night into Friday morning. As this happens, that low level jet will firm up and override that front. We are therefore looking at widespread convective potential. We will have to watch the hydro situation closely. We considered a Flood or Flash Flood Watch with this forecast package. However, we would like to wait and see where some key features begin to set up (e.g. low level front and main theta-e advection) before honing in on a possible watch area. We would also like to see how much rainfall we get tonight. That front will then plow southeast later on Friday which will bring an end to the precipitation threat. Brisk north winds will develop with some areas possibly pushing Wind Advisory criteria. A decent surface high will build south into the central Plains Friday night and will open the door for a decent frost setup with lows in the upper 20s to lower 30s. Low level winds will then shift back around to southerly by Sunday as that high scoots southeast of the area. Gulf moisture will begin to return early next week as the upper level flow goes from flat to southwesterly. This will likely result in unsettled weather conditions with several opportunities for showers and thunderstorms during the early and middle portion of next week. After that cool start to the weekend, temperatures should warm to above normal values by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1236 PM CDT WED APR 1 2015 An upper level disturbance is moving across the Missouri Ozarks this afternoon and evening. This will bring scattered convection to all terminals for the rest of the afternoon into the early evening hours. Have mentioned VCTS and CB for the rest of the afternoon with tempo groups to cover TSRA. Mostly VFR conditions expected through this evening with a gradual decrease to MVFR ceilings late tonight into tomorrow morning. Have included PROB30 for TS late tomorrow morning as the next round of potential convection moves into the area. South and southeast winds will remain breezy and gusty up to 25 knot possible. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Griffin
Hazardous weather outlook, Apr 1, 12:11 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1211 PM CDT WED APR 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1211 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE AND WARM FRONT MOVE ACROSS THE AREA. A FEW SEVERE STORMS MAY DEVELOP WITH HAIL TO THE SIZE OF HALF DOLLARS AND LOCALIZED WIND GUSTS UP TO 60 MPH. THE GREATEST COVERAGE OF STORMS WILL BE ACROSS FAR SOUTHERN MISSOURI THIS AFTERNOON. SOUTHERLY WINDS WILL GUST TO AROUND 35 MPH ACROSS SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM LATE TONIGHT THROUGH EARLY FRIDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT. STRONG TO POTENTIALLY SEVERE STORMS MAY DEVELOP THURSDAY INTO THURSDAY EVENING WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING MAY DEVELOP LATER THURSDAY. NORTHWESTERLY WINDS MAY GUST UP TO 30 MPH ON FRIDAY BEHIND THE COLD FRONT. SOUTHERLY WINDS WILL RETURN ON SUNDAY WITH SOME GUSTS TO NEAR 30 MPH DURING THE AFTERNOON. THERE WILL BE PERIODIC THUNDERSTORM CHANCES FROM SUNDAY NIGHT INTO NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR AREAS ALONG AND SOUTH OF I-44 ACROSS SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Apr 1, 2:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.00 INCH BARRY MO PUBLIC
QUARTER SIZED HAIL REPORTED AT WHEATON HIGH SCHOOL.
&&
RFRYELocal storm report, Apr 1, 2:38 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL PURDY 36.82N 93.92W
04/01/2015 E1.00 INCH BARRY MO TRAINED SPOTTER
&&
RFRYELocal storm report, Apr 1, 2:51 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 WSW STRAFFORD 37.25N 93.18W
04/01/2015 M1.00 INCH GREENE MO NWS EMPLOYEE
&&
RFRYELocal storm report, Apr 1, 3:12 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 N BUTTERFIELD 36.76N 93.91W
04/01/2015 M1.00 INCH BARRY MO BROADCAST MEDIA
&&
RFRYELocal storm report, Apr 1, 3:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.50 INCH BARRY MO BROADCAST MEDIA
&&
RFRYELocal storm report, Apr 1, 3:38 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CRANE 36.91N 93.57W
04/01/2015 E1.00 INCH STONE MO PUBLIC
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:40 PM CDT | Special Weather Statement | SGF | Newton | 35 min |
| Apr 1, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 47 min |
| Apr 1, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 1, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 49 min |
| Apr 1, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 25 min |
| Apr 1, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 32 min |
| Apr 1, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 41 min |
| Apr 1, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 39 min |
| Apr 1, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.